Affordable Access

deepdyve-link
Publisher Website

[Acute intoxication with isopropanol].

Authors
  • Steinmann, D
  • Faber, T
  • Auwärter, V
  • Heringhaus, C
Type
Published Article
Journal
Der Anaesthesist
Publisher
Springer-Verlag
Publication Date
Feb 01, 2009
Volume
58
Issue
2
Pages
149–152
Identifiers
DOI: 10.1007/s00101-008-1453-4
PMID: 18825351
Source
Medline
License
Unknown

Abstract

Isopropanol is an ingredient of commonly used industrial and household agents. Intoxication can occur unintentionally, in suicide attempts or by alcohol abusers when used as a substitute for ethanol. Symptoms involve the gastrointestinal tract, the central nervous system, and the cardiovascular system at higher doses. Mortality is especially high in patients with deep coma and marked hypotension. This report describes a case of life-threatening isopropanol intoxication of a prison inmate successfully treated by haemodialysis.

Report this publication

Statistics

Seen <100 times